MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR PROGESTERONE (PRGE); PROGESTERONE IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR PROGESTERONE (PRGE); PROGESTERONE IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center to report an observation of an elevated advia centaur xp progesterone (prge) result.A second sample was tested with hbt by the customer for troubleshooting, which showed no heterophilic ab interference.A third sample was tested by the customer, where the advia centaur xp result was elevated compared to alternate method testing results, however, all the values are in the luteal and mid-luteal phases of the menstrual cycle.Dilution testing was also performed on this sample by the customer for troubleshooting.The interpretation of results section of the instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the limitations section of the ifu states: "heterophilic antibodies in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.Patients routinely exposed to animals or to animal serum products can be prone to this interference and anomalous values may be observed.Additional information may be required for diagnosis.The supplement dehydroepiandrosterone (dhea) may cause falsely elevated progesterone results in immunoassays.At an initial concentration of progesterone of 0.70 ng/ml (2.23 nmol/l), a 211% change in concentration was observed at the supraphysiologic level of dheas (dhea metabolite) of 20,000 ng/ml.For patients being treated with dhea, an alternate method that is not expected to show cross-reactivity to dheas (dhea metabolite), such as liquid chromatography-mass spectrometry (lc-ms), should be used.With the advent of new steroid-based medications (analogues) with similar chemical structure to progesterone, there is a possibility of cross-reactivity and falsely elevated results.For diagnostic purposes, the results should always be assessed in conjunction with the patient's medical history, clinical examination and other findings.If the progesterone results are inconsistent with clinical evidence, additional testing is suggested to confirm the result." siemens is investigating.
 
Event or Problem Description
The customer obtained a discordant elevated advia centaur xp progesterone (prge) result on a serum sample.The elevated result was not reported to the physician(s).The sample was retested using an alternate method and the result was lower.The customer believes the elevated advia centaur xp result does not match the stage in the menstrual cycle of the patient.A corrected report was issued.There are no known reports of patient intervention or adverse health consequences due to the elevated progesterone result.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2022-00229 initial report on 2022-07-25.Additional information - 2022-12-12 siemens completed internal testing on the customer returned patient sample.Testing was performed on advia centaur xp and dimension vista.Calibrations and quality control results were within acceptance criteria during the testing.Customer returned patient sample results: advia centaur xp prge = 15.60 ng/ml (49.6 nmol/l).Advia centaur xp prge: 1:5 dil = 14.63 (46.52 nmol/l) and 1:10 dil = 14.76 ng/ml (46.94 nmol/l).Advia centaur xp dheas = 97.69 ug/dl (tested for information only).Dimension vista prog = 10.7 ng/ml (34.026 nmol/l) (tested for information only).Siemens reviewed the data and found that the advia centaur xp prge internal testing patient result is similar to the customer result; dilutions do not show a significant decrease in value.Siemens continues to investigate.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2022-00229 initial report on 2022-07-25 and mdr 1219913-2022-00229 supplemental 1 report on 2023-01-13.Additional information - 2023-01-18: siemens completed the investigation for an outside of the united states (ous) customer observation of an elevated advia centaur xp progesterone (prge) result that was reported to a physician.The physician considered the advia centaur xp prge initial result high not in agreement with the patient's stage in their menstrual cycle.Data was provided to siemens for a total of 3 different draws from the 37-year-old female patient that were tested on advia centaur xp and compared to alternate test methods.Before starting in-vitro fertilization (ivf), the patient was drawn and tested on the advia centaur xp prge assay on 2022-04-06, 2022-04-28 and 2022-05-17.When these samples were tested by an alternate method the prge values were lower than the advia centaur xp and believed to be correct.The customer returned a sample from this patient to siemens where it was tested on the advia centaur xp prge and dimension vista progesterone (prog) assays.Advia centaur prge results at siemens were similar to the customer observations.The dimension vista prog result was lower than advia centaur xp, but still higher than the alternate methods tested by the customer.Dilution testing was also performed at siemens and did not show a significant decrease in value.Siemens cannot definitively determine the cause for the higher recovery on the advia centaur prge assay versus the other methods on a single measurement.The assays are standardized differently and use different antibodies and therefore can show different cross-reactivity and interference.The calculated values for a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity.Patients preparing for ivf may not be taking any prescribed medication but are often taking nutritional supplements.The exact components of the supplements are often unknown.Siemens advises that per the instructions for use, "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." based on the investigation, no product performance issue was identified.The customer is operational.In section h6, type of investigation, investigation finding and investigation conclusion codes were updated based on the investigation results.

Brand Name
ADVIA CENTAUR PROGESTERONE (PRGE)
Common Device Name
PROGESTERONE IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney street
east walpole, MA 02032
3392064073
MDR Report Key15099026
Report Number1219913-2022-00229
Device Sequence Number19870970
Product Code JLS
UDI-Device Identifier00630414454641
UDI-Public00630414454641
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2022
Device Model NumberN/A
Device Catalogue Number10315522
Device Lot Number307
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer12/12/2022
01/18/2023
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date01/13/2023
02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexFemale